Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 36, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 18, 2002, 1:13 AM CDT for Jefferson County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2002, 1:13 AM CDT (06:13 UTC)
- Expired
- Apr 18, 2002, 2:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Jefferson County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KOAX 180613
SVROMA
NEC095-180700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
113 AM CDT THU APR 18 2002
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST NEBRASKA
* UNTIL 200 AM CDT
* AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTH OF REYNOLDS...OR ABOUT 33 MILES
WEST OF BEATRICE...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FAIRBURY AROUND 120 AM CDT
JANSEN AROUND 130 AM CDT
HARBINE AROUND 140 AM CDT
PLYMOUTH AROUND 145 AM CDT
A TRAINED WEATHER SPOTTER REPORTED
LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR
HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS.
LAT...LON 4018 9747 4004 9733 4016 9693 4034 9695
4032 9725
WIESEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:00 PM CDT, 10 hours 13 minutes earlier.
Area forecast discussion, Apr 17, 3:00 PM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT WED APR 17 2002 18Z SFC ANALYSIS SHOWED LOW PRESSURE DEVELOPING OVER WY WHILE STALLED BOUNDRY ACROSS NRN KS AND NRN MO WAS STARTING TO LIFT NORTH. SHARP LOW LEVEL MOISTURE GRADIENT IN PLACE OVER EASTERN KANSAS. COMBINATION OF INCREASING SOUTH FLOW AND ADVECTION OF THE LOW LEVEL MOISTURE INTO THE CWA TONIGHT SHOULD PREVENT TEMPS FROM FALLING OFF MUCH OVERNIGHT SO HAVE BOOSTED MINS TO THE 60S AS A RESULT. WILL CONTINUE WITH MENTION OF SLGT CHC THUNDER TONIGHT AS WESTERN SYSTEM GETS ORGANIZED AND WARM FRONT LIFTS ACROSS THE CWA. MODELS SIMILAR IN TAKING SFC LOW ACROSS SD TONIGHT AND INTO SWRN MN ON THURSDAY WITH FRONT MOVING THROUGH SERN PARTS OF THE CWA DURING MAX HEATING. ETA INDICATES BEST INSTABILITY BY THAT TIME EAST OF THE AREA BUT WILL NONETHELESS STAY WITH SOME LOW POPS AS FRONT MOVES THROUGH AND COLD ADVECTION KICKS IN OVER THE AREA. SOME MODEL DIFFERENCES IN EXTENDED PERIOD AS EXTENDED ETA SHOWING H85 BOUNDRY LITTLE FURTHER NORTH THAN AVN IN 72-84HRS SO WILL MENTION LOW POPS SAT AFTN/SAT NIGHT. BASED ON NEW AVN WILL ALSO TAKE OUT POPS FOR SUNDAY AND MONDAY AND LEAVE CHANCE IN FOR TUE/WED. TEMPERATURES WILL AGAIN PRESENT A CHALLENGE AS FRONT MOVES THROUGH ON THURSDAY WITH STRONG CONTRAST EITHER SIDE OF FRONT. WILL LEAN TOWARD WARMER ETA AT THIS TIME WITH SERN AREAS REACHING UPPER 80S. MUCH COOLER THURSDAY NIGHT INTO THE WEEKEND AS HIGH BUILDS DOWN WITH SEASONAL READINGS REMAINDER OF EXTENDED PERIOD. FOBERT ... 330 AM CDT WED APR 17 2002 FORECAST CHALLENGES...RETURN OF SFC FNT AND DVLPMENT OF TSRA THIS AFTERNOON AND TONIGHT. SYNOPSIS...AFTER AN ACTIVE SVR WX NIGHT FOR THE FCST AREA...NEGATIVELY TILTED TROF SWEEPS NORTHEAST...SHIFTING THE TSRA TO MN-IA-ERN KS. SFC FNT PUSHING THRU SW IA NOW AND DEWPOINTS HAVE FALLEN TO THE 30S/40S BEHIND THE FNT AND THE WNDS HAVE DIMINISHED SIGNIFICANTLY. FORECAST...ERLY THIS AM MINOR SHORTWAVE FCST BY ETA TO PRODUCE PRECIP...HOWEVER SHORT TERM AVN/RUC DRY. STLT INDICATING STG DRYING AND SUBSIDENCE AND WILL KEEP VERY SHORT TERM FCST DRY. MAIN UPR LOW OVR WA CONSISTENTLY FCST BY BOTH THE ETA/AVN TO WEAKEN AND SPLIT INTO TWO LOWS NR OR AND MT BY 06Z TONIGHT. SHORT TERM FCST INVOLVES SFC FNT KS/MO THAT PUSHES N INTO SE NEB/SRN IA LATE TAF. MODELS DIFFER ON THE LOCATION OF THE SFC LO AT 00Z WITH THE ETA/AVN SIMILAR OVR ERN WY AND THE NGM FARTHER N OVR ERN MT. NGM CONTINUES NWD BIAS AT 12Z AS ETA/AVN HAS THE SFC LO OVR ERN SD AND SFC FNT INTO ERN NEB. MID DAY THU THE FNT EXITS THE FCST AREA AND SFC HI PRES BUILDS IN FM MT. HI PRES RMNS OVR THE FCST AREA WELL INTO THE EXTENDED. DAYS 1 AND 2...MODEL TRENDS CONTINUE TO WEAKEN SHORT WAVE TROF AND ETA SEEMS TO HANDLE THIS BEST. DAY1 SPC OUTLOOK HAS ERN NEB AND WRN IA IN SLGHT RISK FOR DAY 1 VALID THRU 12Z 4/18. WAA/INSTABILITY/FAVORABLE SHEAR PROFILES DEVELOP LATE THIS AFT AND INCREASES THIS EVE. CAPE VALUES INCREASE TO 1-2K J/KG ACRS SE NEB TAF AND 2-3K J/KG THIS EVE. HAVE INCLUDED CHC FOR TSRA LATE TAF SE AND ALL OF THE FCST AREA TON AND LEFT THU DRY. TEMPERATURES TAF MID 70S N TO LOWER 80S S. S/SE WINDS TO INCREASE LATE THIS AFT AND EVE INTO THE BREEZY CATEGORY. DURING THE DAY THE SFC BOUNDARY PUSHES ACRS THE FCST AREA. FOR NOW HAVE MAINLY GONE DRY FOR THE REST OF THU/FRI AS THE SFC BOUNDARY/MID LEVEL WAA AFFECTS LOCATIONS FARTHER S. EXTENDED...SAT-TUES. SFC HI PRES AND NE FLO IS FCST FOR THE AREA SAT AND SUN. THERE ARE SOME TIMING DIFFERENCES WITH THE NEW MRF. THE OLD MRF HAD 30/40 POPS FOR SEVERAL DAYS. THE NEW MRF STILL HAS 30/40 POPS...HOWEVER...HAS THE GREATEST CHC PRECP SUN AND WED. ZAPOTOCNY IF YOU HAVE COMMENTS ON THE NEW FORECAST DISCUSSION FORMAT...PLEASE E-MAIL THEM TO W-OAX.WEBMASTER@NOAA.GOV OR CALL DAVE THEOPHILUS AT 402 359-5166. .OMA...NONE. FOBERT
In the hours before
Local storm report, Apr 17, 9:08 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
908 PM CDT WED APR 17 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0848 PM 3 S WOODBINE IA 1 INCH HAIL
04/17/02 HARRISON REPORTED BY STORM
SPOTTER.Local storm report, Apr 17, 9:40 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
940 PM CDT WED APR 17 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM MONDAMIN IA 1.25 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0832 PM MONDAMIN IA 1.50 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0839 PM 3 N LOGAN IA 0.75 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 17, 10:10 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1010 PM CDT WED APR 17 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0946 PM IRWIN IA .75 INCH HAIL
04/17/02 SHELBY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 17, 10:28 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1028 PM CDT WED APR 17 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM MONDAMIN IA 2 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0832 PM WOODBINE IA 1.5 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0839 PM 3 N LOGAN IA TORNADO
04/17/02 HARRISON ALSO 3/4 INCH HAIL.
REPORTED BY HAM RADIO
OPERATOR.
0903 PM 2 E WOODBINE IA TORNADO
04/17/02 HARRISON FUNNEL CLOUD. REPORTED
BY HAM RADIO OPERATOR.Local storm report, Apr 17, 10:46 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1046 PM CDT WED APR 17 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0944 PM 10 W OMAHA MILLARD ARPT NE .88 INCH HAIL
04/16/02 DOUGLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
INTERSECTION OF HWY 92
AND 275.
0945 PM 5 WNW OMAHA MILLARD ARPT NE .75 INCH HAIL
04/16/02 DOUGLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
INTERSECTION OF HWY 31
AND 275.
0945 PM 4 SE ELKHORN NE .75 INCH HAIL
04/16/02 DOUGLAS REPORTED BY HAM RADIO
OPERATOR. INTERSECTION
168TH/CENTER.
0945 PM 2 NW BOYS TOWN NE .88 INCH HAIL
04/16/02 DOUGLAS INTERSECTION
149TH/BLONDO. REPORTED
BY PUBLIC.
1014 PM 1 S WOODBINE IA .75 INCH HAIL
04/16/02 HARRISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1031 PM SHELBY IA .75 INCH HAIL
04/16/02 SHELBY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1043 PM HARLAN MUNI ARPT IA 63 MPH TSTM GUST
04/16/02 SHELBY REPORTED BY NWS DES
MOINES FROM AWOS.
0700 PM FREMONT NE .75 INCH HAIL
04/17/02 DODGE REPORTED BY PUBLIC.
0745 PM HERMAN NE 1.75 INCH HAIL
04/17/02 WASHINGTON REPORTED BY COOPERATIVE
OBSERVER.
0800 PM 6 SW PISGAH IA .88 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0807 PM 8 SE TEKAMAH NE 1.75 INCH HAIL
04/17/02 BURT REPORTED BY PUBLIC.
0810 PM 2 S MONDAMIN IA 1 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0820 PM 2 E MONDAMIN IA 1.25 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0820 PM MONDAMIN IA 2 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0832 PM MONDAMIN IA 1.5 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0832 PM WOODBINE IA 1.5 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0839 PM 2 N LOGAN IA .75 INCH HAIL
04/17/02 HARRISON
0839 PM 3 N LOGAN IA TORNADO
04/17/02 HARRISON ALSO 3/4 INCH HAIL.
REPORTED BY HAM RADIO
OPERATOR.
0848 PM 3 S WOODBINE IA 1 INCH HAIL
04/17/02 HARRISON REPORTED BY STORM
SPOTTER.
0848 PM 3 S WOODBINE IA 1 INCH HAIL
04/17/02 HARRISON REPORTED BY STORM
SPOTTER.
0903 PM 2 E WOODBINE IA TORNADO
04/17/02 HARRISON FUNNEL CLOUD. REPORTED
BY HAM RADIO OPERATOR.
0946 PM IRWIN IA .75 INCH HAIL
04/17/02 SHELBY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 17, 11:02 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1102 PM CDT WED APR 17 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM FREMONT NE .75 INCH HAIL
04/17/02 DODGE REPORTED BY PUBLIC.
0745 PM HERMAN NE 1.75 INCH HAIL
04/17/02 WASHINGTON REPORTED BY COOPERATIVE
OBSERVER.
0800 PM 6 SW PISGAH IA .88 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0807 PM 8 SE TEKAMAH NE 1.75 INCH HAIL
04/17/02 BURT REPORTED BY PUBLIC.
0810 PM 2 S MONDAMIN IA 1 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0820 PM 2 E MONDAMIN IA 1.25 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0820 PM MONDAMIN IA 2 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0832 PM MONDAMIN IA 1.5 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0832 PM WOODBINE IA 1.5 INCH HAIL
04/17/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0839 PM 2 N LOGAN IA .75 INCH HAIL
04/17/02 HARRISON
0839 PM 3 N LOGAN IA TORNADO
04/17/02 HARRISON ALSO 3/4 INCH HAIL.
REPORTED BY HAM RADIO
OPERATOR.
0848 PM 3 S WOODBINE IA 1 INCH HAIL
04/17/02 HARRISON REPORTED BY STORM
SPOTTER.
0848 PM 3 S WOODBINE IA 1 INCH HAIL
04/17/02 HARRISON REPORTED BY STORM
SPOTTER.
0903 PM 2 E WOODBINE IA TORNADO
04/17/02 HARRISON FUNNEL CLOUD. REPORTED
BY HAM RADIO OPERATOR.
0946 PM IRWIN IA .75 INCH HAIL
04/17/02 SHELBY REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:11 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 34 min |
| Apr 17, 7:39 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 51 min |
| Apr 17, 7:45 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.